Skip to main content Accessibility help
×
Home

Propagation of Gevrey regularity over long times for the fully discrete Lie Trotter splitting scheme applied to the linear Schrödinger equation

  • François Castella (a1) and Guillaume Dujardin (a2)

Abstract

In this paper, we study the linear Schrödinger equation over the d-dimensional torus, with small values of the perturbing potential. We consider numerical approximations of the associated solutions obtained by a symplectic splitting method (to discretize the time variable) in combination with the Fast Fourier Transform algorithm (to discretize the space variable). In this fully discrete setting, we prove that the regularity of the initial datum is preserved over long times, i.e. times that are exponentially long with the time discretization parameter. We here refer to Gevrey regularity, and our estimates turn out to be uniform in the space discretization parameter. This paper extends [G. Dujardin and E. Faou, Numer. Math. 97 (2004) 493–535], where a similar result has been obtained in the semi-discrete situation, i.e. when the mere time variable is discretized and space is kept a continuous variable.

Copyright

References

Hide All
[1] Bambusi, D. and Grebert, B., Birkhoff normal form for PDEs with tame modulus. Duke Math. J. 135 (2006) 507567.
[2] Besse, C., Bidégaray, B. and Descombes, S., Order estimates in time of splitting methods for the nonlinear Schrödinger equation. SIAM J. Numer. Anal. 40 (2002) 2640.
[3] Cano, B., Conserved quantities of some Hamiltonian wave equations after full discretization. Numer. Math. 103 (2006) 197223.
[4] Cohen, D., Hairer, E. and Lubich, C., Long-time analysis of nonlinearly perturbed wave equations via modulated Fourier expansions. Arch. Ration. Mech. Anal. 187 (2008) 341368.
[5] G. Dujardin, Analyse de méthodes d'intégration en temps des équation de Schrödinger. Ph.D. Thesis, University Rennes 1, France (2008).
[6] Dujardin, G. and Faou, E., Normal form and long time analysis of splitting schemes for the linear Schrödinger equation with small potential. Numer. Math. 108 (2007) 223262.
[7] Dujardin, G. and Faou, E., Long time behavior of splitting methods applied to the linear Schrödinger equation. C. R. Math. Acad. Sci. Paris 344 (2007) 8992.
[8] H.L. Eliasson and S.B. Kuksin, KAM for non-linear Schrödinger equation. Preprint (2006).
[9] E. Hairer, S.P. Nørsett and G. Wanner, Solving Ordinary Differential Equations I. Nonstiff Problems, Springer Series in Computational Mathematics 8. Second Edition, Springer, Berlin (1993).
[10] E. Hairer, C. Lubich and G. Wanner, Geometric Numerical Integration – Structure-preserving Algorithms for Ordinary Differential Equations. Springer, Berlin (2002).
[11] Jahnke, T. and Lubich, C., Error bounds for exponential operator splittings. BIT 40 (2000) 735744.
[12] B. Leimkuhler and S. Reich, Simulating Hamiltonian dynamics, Cambridge Monographs on Applied and Computational Mathematics 14. Cambridge University Press, Cambridge (2004).
[13] Lubich, C., On splitting methods for the Schödinger-Poisson and cubic nonlinear Schrödinger equations. Math. Comp. 77 (2008) 21412153.
[14] Oliver, M., West, M. and Wulff, C., Approximate momentum conservation for spatial semidiscretizations of semilinear wave equations. Numer. Math. 97 (2004) 493535.
[15] Shang, Z., Resonant and Diophantine step sizes in computing invariant tori of Hamiltonian systems. Nonlinearity 13 (2000) 299308.

Keywords

Propagation of Gevrey regularity over long times for the fully discrete Lie Trotter splitting scheme applied to the linear Schrödinger equation

  • François Castella (a1) and Guillaume Dujardin (a2)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed